Log in
NRAS
24,183 members27,943 posts

Infection & Cimzia

Not asking for medical advice as will ring doctor in am .

Have had a fever infection since Friday , am on antibiotics last dose tomorrow. SO ill & feel worse - highest temp I have had is 39.7 yesterday 🤒.

Trying to keep it down with paracetamol & codeine 4 hourly .

Was holding on until these antibiotics were finished

Waiting for the miraculous recovery .

What I wanted to ask - anyone who has had an infection on cimzia or other biological- how long for you to recover. ? Am I being too optimistic to think it would be resolved in a week ?

Any anecdotal advice would help a sickly girl along 🤢😁

12 Replies
oldestnewest

Not a clue what the answer is, but sorry you feel so rotten. whatever anyones experience might be i hope you feel better soon and have a better run of health.

1 like
Reply

I'm prone to infections and must stop any RA meds as soon as I get symptoms.

I wouldn't bother asking your GP and would get in touch with rheumy instead.

Reply

Hi Mahgs,

I was on Cimzia for 5 years and it finally got my RA under control but I had to stop because of numerous infections. 😢 now it’s trialling and struggling again. The infections took a long time to get over and had several courses of anti b’s most times with a couple of hospital admissions. I’m not saying this is how it will be for you but because of lowered immune systems it takes us longer.. you have a high fever so I would definitely be on the phone to doc and let Rhumatology know. Also, I’m sure you’re aware but don’t take Cimzia with anti b’s. Hope you feel better soon. xxxx

1 like
Reply

Hi sj,

Did your rheumy consider temporarily stopping your cimzia to help your infections clear up? Over the last 3 years or so I've been hospitalised with two nasty infections, one while on enbrel and another, less serious, shortly after coming off mtx. Was advised by the orthopaedic consultant at the time of the first infection not to take enbrel again. Only recently started taking meds again in the form of a low dose of baricitinib. Apparently a big plus with this med is that it leaves the body quicker than other meds, which should help if I get another infection....hopefully anyway!

I'm only speaking for myself here as we all react different to certain meds, illnesses etc as do our doctors. Although it seems highly likely, it's not 100% certain that meds caused my infections to turn serious, but if I do get the slightest signs of an infection then I'll be off the baricitinib straight away even if my rheumy advised otherwise. Thankfully she thinks the same.

Reply

Hi Wishbone, I stopped and started it a few times but eventually got psoriasis and drug induced Lupus from the Cimzia so it was stopped. Tried Enbrel and now on Abatercept but it’s not helping much.. they added Leflunomide in but off that now due to side effects. I don’t seem to tolerate meds very well. I think they will try me on something else on my next Rhumatology appointment in September. xxxxx

Reply

That sounds like tough going.

I seem to tolerate most meds I've tried. Trouble's been these blinkin' infections.

If you don't get much joy with your current meds it might be worth giving baricitinib a go. Me and my rheumy have been waiting 2 years for a new type of med to turn up that might suit me. Was just on hydroxy for that time, which has helped, but my joints are deteriorating faster than my rheumy likes.

Good luck to you sj.

Reply

Thank you Wishbone .yes phoned hosp to say not taking Cimzia on Mon or Metojet on Wed .

Think it will be the same next week . If it takes double the time to get Cimzia out of system that is 4 weeks -so cannot imagine being that ill for that long 😬

1 like
Reply

Thank you for the info - feel less on this solitary path . Yes def ringing doctor this morning - just find they are a large practise and not confident I will get a positive response .Bad I think that isn’t it 😢

Reply

But how do you feel this morning? Is temperature still as high? If it is then don't be fobbed off but ask to speak to one asap.

1 like
Reply

It is bad when they are meant to help you! Your temp was high though and if you’re in your last day of anti b’s they need to take you seriously with an AI disease and on Cimzia. Let us know how you get on. xxxx

1 like
Reply

Exactly sj. I try not to sound too alarmist by saying that I am prone to infections, namely UTIs, and that we all react differently to Illnesses and meds, but I wouldn't want anyone going through what I did with septic arthritis in my hip. And we know that sepsis can do a lot worse than that.

1 like
Reply

Sorry I'm late with my contribution

I was put on Cimzia a couple of years ago and had two bouts of illness very soon after starting the drug. I was off work for a couple of weeks with them. Unusual for me. I came off the Cimzia and havent tried any biologics since. My consultant suggested i tried a different one but the illnesses really put me off.

Reply

You may also like...